Recognizing a Vyvanse High in a Loved One

Vyvanse is the brand name for lisdexamfetamine, a central nervous system stimulant that is prescribed to people with ADHD. Unfortunately, it is often abused for its effects. If you are worried that your loved one is abusing Vyvanse, look for these signs of a Vyvanse high.

Is Vyvanse Addictive?

vyvanse abuse

A frenzied or abnormally excited mood can indicate a person is high on Vyvanse.

Yes. According to the NLM, lisdexamfetamine, the main ingredient in Vyvanse, “can be habit-forming.” This means that a person could become dependent on the drug and might also build up a tolerance to it. The individual using Vyvanse may begin to abuse it in order to feel the same effects he or she once did from the drug, as continued use of Vyvanse might cause the same dosage to have less of an effect over time.

People can become addicted to Vyvanse without even realizing it. The drug can make a person feel awake, alert, and more focused for a period of time, and many people abuse the drug in binge crash cycles. These cycles begin with several days of the person doing the drug nonstop and end with a crash period where the individual sleeps for a long time.

Why People Abuse Vyvanse

There are many reasons why a person might abuse Vyvanse. The drug causes weight loss, and many people abuse it for this purpose. If your loved one is losing weight and will not tell you why, look for the signs of Vyvanse abuse. Another reason is, of course, for the high the drug causes. Vyvanse is a stimulant; it gives users energy and a high feeling. The more of the drug the person takes, the more he or she will feel this way. Some people feel stronger, smarter, and more in control when high on Vyvanse. The truth is that they are not in control and need treatment as soon as possible, as there is a risk of addiction for those who abuse Vyvanse.

Vyvanse High Symptoms

The Vyvanse high will happen during the binge part of the cycle. If your loved one seems jittery, erratic, and very keyed-up, he or she could be high on Vyvanse. The drug causes these strong bouts of energy and euphoria, and many people will take it for several days to continue the effects. The NLM lists some of the other symptoms of a Vyvanse high. They are:

  • Headache
  • Insomnia
  • Nausea
  • Diarrhea
  • Sweating
  • “Frenzied, abnormally excited mood”
  • Aggression
  • Loss of appetite

These symptoms will be common if someone is high on Vyvanse. There are other symptoms which are more indicative of the person being in real danger. If these symptoms occur, seek treatment for your loved one immediately. They are:

  • Paranoia
  • “Believing things that are not true”
  • Hallucinating
  • Strong mood swings
  • Seizures
  • “Numbness of an arm or leg”
  • Facial or muscle tics

Chronic use can also cause behavioral changes that result in “psychosis, often clinically indistinguishable from schizophrenia” (DailyMed)

Your loved one, if he or she is high on Vyvanse may act hostile if you ask what is wrong. It is important to gather as much information as you can without upsetting the person too much. You will want to your loved one seek treatment though, if the abuse has worsened to addiction.

Leave a Reply